Can you have c diff lingering from the past with mild occasional symptoms or do you either FULLY have C diff or don’t?

I had c diff before, but I still have cramping, mucus, fluids sloshing around my colon, gas, and occasional daily diarrhea and urgent... I’m wondering if it’s possible to have c diff stil somewhat causing damage? Or if the stool test is negative, then I don’t have it? I’m asking because I’m debating taking the Difcid antibiotic once more to see if it helps, but some doctors say you either have c diff or don’t, you can have “half” c diff...

2 Answers

Relevance
  • 6 months ago

    Antibiotic- associated colitits is inflammation of the large intestine

    resulting from the use of antibiotics. Many antibiotics alter the balance

    among the types and quantity of bacteria in the intestine, thus allowing

    certain disease-causing bacteria to multiply.The bacterium that most

    commonly causes problems is Clostridium difficile, which produces

    two toxins that can damage the protective lining of the large intestine.

    The antibiotics that most often cause this disorder are clindamycin,

    ampicillin, and cephalosporins(may be others as well).

    Clostridium difficile over growth can occur whether an antibiotic

    is taken by mouth or by injection. The risk increases with age.

    Source(s): nurse
    • Login to reply the answers
  • Anonymous
    6 months ago

    C.Diff is one of those tricky infections! The standard treatment is a course of antibiotics. BUT, It's common to have relapses and for it to reoccur. From what it sounds like, you might have a reoccurance. Most of the time, especially healthcare workers, have traces of it already. If you're symptomatic I'd suggest seeing a physician about another round of antibiotics.

    • Login to reply the answers
Still have questions? Get your answers by asking now.